Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 280, NWS Tallahassee, FL

July 15, 2015Berrien County, Tift County, Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 5:20 PM EDT for Berrien County, Tift County, Worth County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 5:20 PM EDT (21:20 UTC)
Expired
Jul 15, 2015, 6:15 PM EDT
In force
55 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Tift County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:30 PM EDTTSTM WND DMGPoulan, GAREPORT OF EITHER A TREE OR LARGE BRANCH DOWN ON A HOUSE IN POULAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1983 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS52 KTAE 152120 RRA
SVRTAE
GAC019-277-321-152215-
/O.NEW.KTAE.SV.W.0280.150715T2120Z-150715T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES SOUTHEAST OF MARINE CORPS LOGISTICS BASE TO 8 MILES SOUTHEAST
  OF ASHBURN...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIFTON...SYLVESTER...ENIGMA...OMEGA...POULAN...TY TY...ALAPAHA...
  UNIONVILLE...PHILLIPSBURG...SUMNER...CRESTWOOD...LIVINGSTON...
  TEMPY...GLORY...ANDERSON CITY...POWELLTOWN...ELDORADO...
  BRIDGEBORO...HARDING AND TIFT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3129 8305 3130 8343 3135 8344 3133 8346
      3133 8371 3132 8372 3134 8400 3148 8400
      3159 8367 3157 8366 3160 8364 3159 8350
      3157 8350 3154 8340 3148 8338 3147 8315
      3140 8314 3133 8306
TIME...MOT...LOC 2120Z 300DEG 39KT 3150 8395 3162 8354 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:50 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 15, 4:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT WED JUL 15 2015

.Near Term [Through Tonight]...

STRONG CONVECTION ACROSS THE GULF IS DIMINISHING WHILE ADDITIONAL
CONVECTION HAS DEVELOPED NORTH OF THE CWA. SHOULD SEE THIS
DEVELOPMENT TREND CONTINUE INTO THE NORTHERN PART OF THE CWA LATER
THIS AFTERNOON INTO TONIGHT WITH THE FOCUS OVER THE NORTHERN HALF
THIS EVENING BUT THEN A SWITCH WITH THE FOCUS OVER THE GULF AREA BY
SUNRISE. FOR THE MOST PART...THE HI RES MODELS WANT TO QUIET IT DOWN
OVER THE NORTHERN PART OF THE CWA AFTER MIDNIGHT.

UPPER RIDGE REMAINS IN PLACE ACROSS TX WHILE THE THE UPPER LEVEL
TROUGH AXIS THAT IS STRETCHED ACROSS THE EAST COAST AND INTO THE CWA
TODAY WILL SHIFT EASTWARD TONIGHT. A VORT MAX SQUEEZED BETWEEN THESE
TWO SYSTEMS WILL DIVE INTO THE CWA TONIGHT AND THIS MAY ALLOW FOR A
MCS TO MOVE ACROSS MAINLY THE NORTHERN HALF OF THE CWA. THUS SEVERE
WEATHER STILL REMAINS A CONCERN TONIGHT AND SPC HAS KEPT PART OF THE
CWA IN A SLIGHT RISK. THE MAIN CONCERN REMAINS DAMAGING WIND AND
HAVE CONTINUED TO ADVERTISE THIS IN THE GRIDS.

IN ADDITION WILL NEED TO CONTINUE TO MONITOR HEAVY RAIN. RADAR
ESTIMATES INDICATE AREAS OF DIXIE COUNTY ALREADY RECEIVED AROUND 5
INCHES OF RAIN TODAY WITH OVER 3 INCHES ESTIMATED IN GULF COUNTY.
WITH ADDITIONAL STORMS EXPECTED TONIGHT...COULD ONCE AGAIN SEE
TRAINING ACROSS PARTS OF THE CWA. IF ANY FLOODING DOES OCCUR IT
SHOULD BE LOCALIZED.

.Short Term [Thursday Through Friday Night]...

A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF
OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH
OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE
SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS.
ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH
DAMAGING WINDS AS THE MAIN THREAT.

BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE
REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE
GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION
FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED
CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA
AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND.

TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE
MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S
FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN
CHANCES WILL BE LOWER.

.Long Term [Saturday Through Wednesday]...

A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND
ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE
ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY,
STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH
ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING
EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS
WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S
DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT.

&&

.Aviation...

[Through 18Z Thursday] SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED THROUGH THIS EVENING. STORMS ARE MOVING TOWARDS ABY AND VLD
NOW, WITH AN INCREASE IN COVERAGE EXPECTED IN THE NEXT FEW HOURS.
INCLUDED TEMPO GROUPS AT ALL SITES EXCEPT ECP TO ACCOUNT FOR GUSTY
WINDS AND REDUCED VISIBILITIES. OUTSIDE THUNDERSTORMS CONDITIONS
WILL BE VFR.

&&

.Marine...

WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH
ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS
TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A
COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND.
SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET
BY EARLY NEXT WEEK.

&&

.Fire Weather...

GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE
AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER
CONCERNS.

&&

.Hydrology...

RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE
AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO
AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS
AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST
AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY
RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED
FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION
STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  94  76  95  76 /  40  40  30  40  30
Panama City   80  90  80  90  80 /  30  40  30  40  30
Dothan        76  95  76  97  76 /  50  30  20  30  20
Albany        75  95  75  96  75 /  60  30  20  30  20
Valdosta      76  94  74  95  74 /  50  40  30  40  30
Cross City    76  90  76  92  75 /  40  50  40  50  40
Apalachicola  80  91  81  92  79 /  30  40  30  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...JLF
SHORT TERM...MOORE/CHANEY
LONG TERM...MOORE
AVIATION...WESTON
MARINE...MOORE
FIRE WEATHER...WESTON
HYDROLOGY...MOORE

In the hours before

Local storm report, Jul 15, 1:44 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     MARINE TSTM WIND 4 E BALD POINT          29.95N 84.27W
07/15/2015  M39 MPH          GMZ730             FL   MESONET

            34 KNOT WIND GUST MEASURED AT WXFLOW SITE XAPB EAST OF
            BALD POINT

&&

DVD
Local storm report, Jul 15, 3:27 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 NNW SAINT MARKS       30.19N 84.23W
07/15/2015                   WAKULLA            FL   911 CALL CENTER

            TREE DOWN ON TOP OF A POWER LINE AT RIVER PLANTATION ROAD
            AND COASTAL HIGHWAY

&&

DVD
Local storm report, Jul 15, 4:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 E LEESBURG            31.73N 84.14W
07/15/2015                   LEE                GA   911 CALL CENTER

            TREE DOWN ON LOVERS LANE ROAD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:20 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell, Worth55 min
Jul 15, 4:58 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Tift, Turner, Worth62 min
Jul 15, 5:09 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin66 min
Jul 15, 5:45 PM EDTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell60 min
Jul 15, 6:10 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier65 min
Jul 15, 6:50 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas55 min
Jul 15, 7:40 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.